Alert archive / Arizona / Red Flag Warnings in 2015

Red Flag Warning 1, NWS Flagstaff, AZ

April 1, 2015Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this red flag warning at Apr 1, 2015, 2:25 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Apr 2, 2015, 10:00 AM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 1, 2015, 2:25 PM MST (21:25 UTC)
In effect from
Apr 2, 2015, 10:00 AM MST
Expired
Apr 2, 2015, 8:00 PM MST
In force
10 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2015-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2015-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1390 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

228 
WWUS85 KFGZ 012125
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
225 PM MST WED APR 1 2015

...RED FLAG WARNING IN EFFECT ON THURSDAY FROM 10 AM TO 8 PM MST
FOR MUCH OF NORTHEASTERN ARIZONA DUE TO STRONG WINDS AND LOW
RELATIVE HUMIDITY...

AZZ109>114-116-117-139-140-021200-
/O.UPG.KFGZ.FW.A.0001.150402T1700Z-150403T0300Z/
/O.NEW.KFGZ.FW.W.0001.150402T1700Z-150403T0300Z/
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
225 PM MST WED APR 1 2015

...RED FLAG WARNING IN EFFECT ON THURSDAY FROM 10 AM TO 8 PM MST
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT ON THURSDAY FROM 10 AM TO 8 PM MST. THE FIRE WEATHER WATCH
IS NO LONGER IN EFFECT.

* AFFECTED AREA...NORTHEASTERN ARIZONA FROM THE EASTERN MOGOLLON
  RIM AND WHITE MOUNTAINS NORTH TO THE UTAH BORDER.

* TIMING...WINDS WILL INCREASE THURSDAY MORNING...BECOMING STRONG
  AND GUSTY THROUGH SUNSET THURSDAY.

* 20 FOOT WINDS...WEST SOUTHWEST 25 TO 30 MPH WITH GUSTS OF 45 TO
  50 MPH.

* MINIMUM RELATIVE HUMIDITY...AS LOW AS 7 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE
BEHAVIOR.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$
3 follow-up statements
004 
WWUS85 KFGZ 020937
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
237 AM MST THU APR 2 2015

...RED FLAG WARNING IN EFFECT TODAY FROM 10 AM TO 8 PM MST FOR
MUCH OF NORTHEASTERN ARIZONA DUE TO STRONG WINDS AND LOW RELATIVE
HUMIDITY...

AZZ109>114-116-117-139-140-030300-
/O.CON.KFGZ.FW.W.0001.150402T1700Z-150403T0300Z/
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
237 AM MST THU APR 2 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY...

* AFFECTED AREA...NORTHEASTERN ARIZONA FROM THE EASTERN MOGOLLON
  RIM AND WHITE MOUNTAINS NORTH TO THE UTAH BORDER.

* TIMING...WINDS WILL INCREASE LATER THIS MORNING...BECOMING
  STRONG AND GUSTY THROUGH SUNSET.

* 20 FOOT WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* MINIMUM RELATIVE HUMIDITY...AS LOW AS 7 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE
BEHAVIOR.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$
200 
WWUS85 KFGZ 021647
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
947 AM MST THU APR 2 2015

...RED FLAG WARNING IN EFFECT TODAY UNTIL 8 PM MST FOR NORTHEASTERN
ARIZONA DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY...

AZZ109>114-116-117-139-140-030300-
/O.CON.KFGZ.FW.W.0001.150402T1700Z-150403T0300Z/
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
947 AM MST THU APR 2 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA...NORTHEASTERN ARIZONA FROM THE EASTERN MOGOLLON
  RIM AND WHITE MOUNTAINS NORTH TO THE UTAH BORDER.

* TIMING...STRONG AND GUSTY WINDS WILL CONTINUE THROUGH SUNSET.

* 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.
  SOUTHWEST WINDS WILL SHIFT TO THE WEST BY LATE AFTERNOON OR
  EARLY EVENING.

* MINIMUM RELATIVE HUMIDITY...AS LOW AS 7 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE
BEHAVIOR.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$
256 
WWUS85 KFGZ 030300
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
800 PM MST THU APR 2 2015

AZZ109>114-116-117-139-140-030400-
/O.EXP.KFGZ.FW.W.0001.000000T0000Z-150403T0300Z/
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
800 PM MST THU APR 2 2015

...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY...

WIND SPEEDS HAVE DECREASED CONSIDERABLY THIS EVENING...ALONG WITH
RISING RELATIVE HUMIDITY AS THE AIRMASS COOLS. CRITICAL FIRE
WEATHER CONDITIONS ARE NO LONGER EXPECTED TONIGHT AND ARE NOT
EXPECTED TO REDEVELOP TOMORROW.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 1, 9:43 AM MST, 4 hours 42 minutes earlier.

Area forecast discussion, Apr 1, 9:43 AM MST, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
943 AM MST WED APR 1 2015

.SYNOPSIS...
LOOK FOR DRY WEATHER TO CONTINUE THROUGH NEXT TUESDAY. DAYTIME
TEMPERATURES WILL BEGIN A SLIGHT COOLING TREND OVER THE NEXT FEW
DAYS. GUSTY SOUTHWEST WINDS ARE EXPECTED TODAY AND THURSDAY AND
POSSIBLY AGAIN SUNDAY.

&&

.DISCUSSION...
TODAY FORECAST OF INCREASINGLY GUSTY CONDITIONS REMAINS ON TRACK.
MAIN FOCUS OF THE AFTERNOON FORECAST PACKAGE AND ASSOCIATED
UPDATES OR NEW WIND/FIRE-WX HEADLINES FOR THURSDAY.

&&

.PREVIOUS DISCUSSION /330 AM MST/...
EXPECT DRY WEATHER ACROSS NORTHERN ARIZONA THROUGH NEXT TUESDAY.

WESTERLY FLOW ALOFT THIS MORNING HAS BROUGHT MOSTLY CLEAR SKIES TO
NORTHERN AZ. SW SFC WINDS HAVE BEEN BLOWING ALL NIGHT AS A DRY
SFC FRONT MOVES SWRD THROUGH THE GREAT BASIN. THIS FRONT TO HANG
UP IN SRN UTAH TODAY THEN MOVE THROUGH NORTHERN AZ THURSDAY
AFTERNOON. WE SHOULD EXPECT SW WIND GUSTS IN THE 25-35 MPH RANGE
TODAY AND 35 TO 45 MPH RANGE THURSDAY. THE FASTEST WINDS TO BE
ALONG AND NORTH OF THE MOGOLLON RIM. WINDS TONIGHT SHOULD AGAIN BE
UP AND MIN TEMPS FOR THURSDAY MORNING WERE RAISED SEVERAL DEGREES.
SFC WINDS TO BECOME WEST NORTHWEST WITH DECREASING SPEEDS LATE
THURSDAY AFTERNOON ACROSS COCONINO AND YAVAPAI COUNTIES BUT REMAIN
GUSTY IN APACHE COUNTY THROUGH SUNSET. LOOK FOR FAIR WEATHER
FRIDAY WITH BREEZY EAST WINDS.

FOR SATURDAY THROUGH TUESDAY... SOUTHWESTERLY FLOW SHOULD INCREASE
HERE AS A TROUGH MOVES INTO THE PACIFIC NORTHWEST. BREEZY TO WINDY
CONDITIONS LOOKS LIKELY WITH THE FASTEST SPEEDS ON SUNDAY...WINDS
FROM THE SW GUSTING 35 TO 45 MPH.

&&

.AVIATION...
FOR THE 18Z PACKAGE...VFR CONDITIONS CONTINUE TODAY UNDER
SCATTERED HIGH CLOUDS. EXPECT INCREASING SOUTHWEST TO WEST WINDS
BECOMING 10-20 KTS GUSTING 20-30 KTS THROUGH SUNSET. AFTER
02Z...WINDS GENERALLY SW 5-15 KT BUT LOCAL GUSTS TO 30 KTS
POSSIBLE DOWN WIND OF TERRAIN FEATURES. AVIATION DISCUSSION NOT
UPDATED FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...
EXPECT INCREASING WINDS THIS AFTERNOON AND THURSDAY AS A DRY
WEATHER SYSTEMS MOVES ACROSS ARIZONA. ON THURSDAY STRONGER WINDS
ALONG WITH LOW HUMIDITY WILL LIKELY BRING CRITICAL FIRE WEATHER
CONDITIONS TO PORTIONS OF NORTHEASTERN ARIZONA. A FIRE WEATHER
WATCH HAS BEEN ISSUED FROM THE MOGOLLON RIM NORTH TO THE UTAH
BORDER REGION.

FRIDAY THROUGH SUNDAY...WIND SPEEDS WILL WEAKEN ON FRIDAY BEFORE
ANOTHER WEATHER SYSTEM BRINGS DRY AND WINDY CONDITIONS OVER THE
WEEKEND. CRITICAL FIRE WEATHER CONDITIONS LOOK LIKELY, ESPECIALLY
ON SUNDAY.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR AZZ109>114-116-117-139-140.

&&

PUBLIC.........KD/DL
AVIATION.......MCS
FIRE WEATHER...MCS/MCCOLLUM

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Apr 1, 3:40 AM MST, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
340 AM MST WED APR 1 2015

AZZ004>018-037>040-020700-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
340 AM MST WED APR 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...
NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

A LOW PRESSURE TROUGH AND DRY COLD FRONT WILL APPROACH NORTHERN
ARIZONA TODAY. EXPECT SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS
TO 35 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE COLD FRONT WILL MOVE ACROSS NORTHERN ARIZONA THURSDAY
AFTERNOON. LOOK FOR SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS OF
35 TO 45 MPH. THE STRONGEST WINDS WILL BE ALONG AND NORTH OF THE
MOGOLLON RIM TOWARDS THE FOUR CORNERS.

A FIRE WEATHER WATCH IS IN EFFECT FOR MUCH OF NORTHEAST ARIZONA
THURSDAY...SEE PHXRFWFGZ FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 2:27 PM MSTWind AdvisoryFGZApache, Coconino, Navajo30 hr

Nearby

Red Flag Warnings in Arizona, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.